Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 321, NWS Tulsa, OK

May 10, 2006Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2006, 3:44 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 3:44 AM CDT (08:44 UTC)
Expired
May 10, 2006, 4:17 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 21 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:00 AM CDTTSTM WND DMGChester, ARTREES BLOWN DOWN
May 10, 4:00 AM CDTTSTM WND GST 60Barling, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 100844
SVRTSA
ARC033-131-100930-
/O.NEW.KTSA.SV.W.0321.060510T0844Z-060510T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 430 AM CDT

* AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF LEE CREEK TO 8 MILES WEST OF
  FORT SMITH...MOVING EAST AT 55 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...FIGURE
  FIVE...BONANZA...HACKETT...FORT SMITH...VAN BUREN...CHESTER...
  RUDY...MIDLAND...MOUNTAINBURG...JENNY LIND...EXCELSIOR...BARLING...
  ALMA...MANSFIELD...HUNTINGTON...GREENWOOD...DYER...BURNVILLE...
  LAVACA AND BLOOMER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3576 9447 3502 9444 3505 9421 3577 9399

$$
2 follow-up statements
000 
WWUS54 KTSA 100906
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT WED MAY 10 2006

ARC033-131-100930-
/O.CON.KTSA.SV.W.0321.000000T0000Z-060510T0930Z/
CRAWFORD AR-SEBASTIAN AR-
406 AM CDT WED MAY 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SEBASTIAN AND EASTERN CRAWFORD COUNTIES...

AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIDVILLE TO GREENWOOD...MOVING EAST AT 50 MPH. THE 
MOST LIKELY AREA FOR HAIL IS IN BIDVILLE AND JUST EAST.  

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAVACA...
BIDVILLE...DAYTON...PLEASANT HILL...CROSSROADS...BURNVILLE AND
BLOOMER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3577 9418 3502 9444 3505 9421 3576 9396

$$
000 
WWUS54 KTSA 100917 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 AM CDT WED MAY 10 2006

ARC033-131-100928-
/O.CAN.KTSA.SV.W.0321.000000T0000Z-060510T0930Z/
CRAWFORD AR-SEBASTIAN AR-
418 AM CDT WED MAY 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND EASTERN CRAWFORD
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3577 9418 3502 9444 3505 9421 3576 9396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:39 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 10, 2:39 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED MAY 10 2006

.DISCUSSION...
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUE OVER NE
OK...ALONG H85 FRONT/NARROW ELEVATED INSTABILITY AXIS. WOULD
EXPECT THIS ACTIVITY TO CONTINUE MOST OF THE NIGHT...POSSIBLY
PUSHING INTO NW AR LATE. WATER VAPOR DETECTS AN IMPRESSIVE MID-LEVEL
WAVE PUSHING INTO THE NRN TX PANHANDLE...AND HAVE NOTED AN INCREASE
IN LIGHTNING STRIKES OVER THIS AREA IN THE PAST HOUR OR TWO.
PARALLEL-NAM APPEARS TO HAVE A GOOD HANDLE ON THIS...WITH THIS
ACTIVITY ORGANIZING AND SPREADING THROUGH ERN OK/WRN AR LATER THIS
MORNING. WITH PRECIP WATER VALUES AROUND 1.5...EXPECT THESE STORMS
TO BE EFFICIENT RAIN MAKERS. GIVEN THE RECENT HEAVY RAINFALL AND LOW
FFG VALUES...WILL KEEP THE FLASH FLOOD WATCH GOING FOR THE ENTIRE
FORECAST AREA THROUGH 18Z.

UPPER WAVE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH THE AREA BY
LATE MORNING...WITH RAINFALL WINDING DOWN W TO E BY THE EARLY
AFTERNOON. RAINFALL AND RESIDUAL CLOUD COVER WILL KEEP TEMPS DOWN
TODAY...WITH COOLEST READINGS OVER FAR NERN OK/NW AR.

THURSDAY WILL BE A BIT BREEZY AS SURFACE CYCLONE SPINS UP OVER THE
GREAT LAKES AND GRADIENT TIGHTENS OVER OK/AR...BUT OTHERWISE EXPECT
PLEASANT DAYTIME TEMPS AND COOL NIGHTS FOR LATE THIS WEEK.

EXTENSION OF THE ETA AND LATEST GFS SUGGEST THAT NEXT FRONT WILL
PUSH THROUGH FRIDAY NIGHT INTO SATURDAY MORNING. HAVE INTRODUCED
POPS FOR FRIDAY NIGHT...AND REMOVED THE LOW POPS FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  50  71  49 /  80  10   0   0
FSM   70  47  72  46 /  80  10   0   0
MLC   72  46  72  46 /  90  10   0   0
BVO   69  43  70  42 /  70  10   0   0
FYV   64  43  64  41 /  70  10   0   0
BYV   64  44  62  43 /  60  10   0   0
MKO   68  46  68  46 /  80  10   0   0
MIO   65  44  65  43 /  80  10  10   0
F10   68  46  70  47 /  80  10   0   0
HHW   76  51  76  49 /  70  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID = 10
LONG TERM FORECASTER ID = 18
Hazardous weather outlook, May 9, 11:11 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1111PM CDT TUE MAY 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1111 PM CDT TUE MAY 9 2006

...SEVERE THUNDERSTORM WATCH FOR SOUTHERN PARTS OF EASTERN OKLAHOMA
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT AND
WEDNESDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A LARGE COMPLEX OF STORMS THAT FORMED ACROSS THE AREA DURING THE
EVENING REMAINS ONGOING OVER THE EASTERN PART OF THE AREA.
OCCASIONAL REPORTS OF SEVERE WEATHER CONTINUE WITH THIS ACTIVITY.
THESE STORMS SHOULD MOVE TO THE SOUTH AND EAST OF THE AREA DURING
THE FIRST PART OF THE NIGHT.

MEANWHILE...ADDITIONAL THUNDERSTORMS DEVELOPED DURING THE EVENING
WELL TO THE WEST OF THE AREA...AND THIS COMPLEX OF STORMS WILL BRING
THE THREAT OF ADDITIONAL SEVERE WEATHER...MAINLY TO SOUTHEAST
OKLAHOMA DURING THE OVERNIGHT HOURS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THIS COMPLEX OF STORMS AS IT TRACKS
GENERALLY ALONG AND NEAR THE RED RIVER VALLEY THROUGH MORNING.
IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER
STORMS WITH FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 10, 2:04 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             1 N HECTORVILLE         35.86N 95.93W
05/10/2006  E0.88 INCH       OKMULGEE           OK   AMATEUR RADIO

&&

SAA
Local storm report, May 10, 2:27 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             COWETA                  35.95N 95.65W
05/10/2006  E0.88 INCH       WAGONER            OK   LAW ENFORCEMENT

&&

NMK
Local storm report, May 10, 2:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     1 N MOUNDS              35.89N 96.06W
05/10/2006                   CREEK              OK   LAW ENFORCEMENT

            POWER LINES DOWN...POLES SNAPPED

&&

NMK
Special weather statement, May 10, 2:50 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT WED MAY 10 2006

OKZ068-069-100845-
ADAIR OK-CHEROKEE OK-
250 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 250 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF COOKSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
PROCTOR...WESTVILLE...COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, May 10, 3:00 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 AM CDT WED MAY 10 2006

OKZ072-100900-
SEQUOYAH OK-
300 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 300 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF GORE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...
ROLAND...MC KEY...VIAN...GORE...BRUSHY...MARBLE CITY AND BOX.

A LARGE PORTION OF SEQUOYAH COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 400 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, May 10, 3:12 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT WED MAY 10 2006

ARZ001-010-019-029-OKZ076-100845-
BENTON AR-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-WASHINGTON AR-
312 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON...WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 312 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SILOAM SPRINGS TO 24 MILES WEST
OF ODELL TO 30 MILES WEST OF COWLINGTON...MOVING EAST AT 40 MPH.

A LARGE PORTION OF BENTON...WASHINGTON...CRAWFORD...SEBASTIAN AND LE
FLORE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 345 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:54 PM CDTTornado WarningTSASebastian66 min
May 9, 8:53 PM CDTTornado WarningTSASebastian57 min
May 9, 9:26 PM CDTFlash Flood WarningTSASebastian3 hr
May 9, 9:46 PM CDTFlash Flood WarningTSAFranklin119 min
May 9, 9:53 PM CDTSevere Thunderstorm WarningTSAFranklin32 min
May 9, 11:09 PM CDTSevere Thunderstorm WarningTSABenton66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.